Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 20, 2005, 10:55 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2005, 10:55 AM CDT (15:55 UTC)
- Expired
- Apr 21, 2005, 6:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 201554
FFWSJU
PRC021-047-061-105-119-201900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1155 AM AST WED APR 20 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COROZAL
NARANJITO
BAYAMON
GUAYNABO
RIO GRANDE
* UNTIL 300 PM AST
* AT 1150 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THESE MUNICIPALITIES.
ADDITIONAL RAINFALL AMOUNTS OF AROUND TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS WILL LIKELY LEAD TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 3:20 AM CDT, 7 hours 35 minutes earlier.
Area forecast discussion, Apr 20, 3:20 AM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 420 AM AST WED APR 20 2005 .DISCUSSION...MOST OF THE SHOWERS THAT WERE AFFECTING THE NORTHERN HALF OF PUERTO RICO HAVE MOVE NORTH OVER THE ATLANTIC WATERS OR DIMINISH. THE DOPPLER RADAR REPORTED NUMEROUS SHOWERS ACROSS THE LOCAL WATERS. A FEW OF THESE SHOWERS HAVE MOVE ACROSS THE ISLANDS OF ST THOMAS...ST JOHN AND CULEBRA. WIND WERE LIGHT AND VARIABLE. THE OLD COLD FRONTAL BOUNDARY IS EXPECTED TO DRIFT VERY SLIGHTLY TOWARDS THE NORTHWEST TODAY AND THURSDAY AND BEGIN TO DECREASE THE LOW LEVEL MOISTURE AVAILABLE FOR SHOWERS AND THUNDERSTORMS TO FORM. THE UPPER TROUGH WILL LINGER THROUGH AT LEAST NEXT TUESDAY...IT MAY BEGIN TO DRAW ABUNDANT TROPICAL MOISTURE FROM SOUTH AMERICA INTO THE LOCAL AREA BY FRIDAY NIGHT...AND CONTINUE THROUGH THE WEEKEND. ON SATURDAY...WE WILL BE UNDER THE INFLUENCE OF THE RIGHT REAR QUADRANT OF THE JET STREAK GENERATING FAVORABLE DYNAMICS FOR SHOWERS AND THUNDERSTORMS DEVELOPMENT. && .SYNOPSIS...A BROAD FRONTAL BOUNDARY EXTENDS FROM THE EAST COAST OF THE DOMINICAN REPUBLIC...TO JUST NORTH OF THE MONA PASSAGE AND INTO THE LOCAL OFFSHORE ATLANTIC WATERS. THIS FRONTAL BOUNDARY WILL SLOWLY RETROGRADE TOWARDS THE NORTHWEST TODAY...AS AN INDUCED LOW LEVEL TROUGH MOVES WEST ACROSS THE LOCAL REGION. BANDS AND LINES OF HEAVY SHOWERS...SOME WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGIONAL WATERS LATER TODAY AND PRODUCE POTENTIALLY HAZARDOUS FLOODING CONDITIONS...ESPECIALLY ACROSS THE INTERIOR AND NORTHERN SECTIONS. && .MARINE...MODERATE NORTHERLY SWELLS WILL PERSIST ACROSS THE LOCAL WATERS THROUGH THURSDAY. EARLY THIS MORNING AND TONIGHT...DANGEROUS THUNDERSTORM COULD DEVELOP ACROSS OUR LOCAL WATERS...PRODUCING LOW VISIBILITIES AND CLOUD TO WATER LIGHTNING. && .HYDROLOGY...THE POTENTIAL FOR ANOTHER ACTIVE AFTERNOON REMAIN HIGH. NUMEROUS SHOWERS ARE EXPECTED TO DEVELOP OVER SOIL SATURATED AREAS...MAINLY OVER THE INTERIOR AND NORTHERN SECTIONS OF PUERTO RICO. TUESDAY SHOWERS PRODUCED RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 5 INCHES OF RAIN. TODAYS WEATHER SCENARIO LOOK SIMILAR TO YESTERDAY AFTERNOON. THEREFORE THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING REMAIN HIGH. && .PRELIMINARY POINT TEMPS/POPS... SJU 82 73 82 73 / 70 40 50 20 STT 83 74 83 73 / 40 40 50 20 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 10
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED APR 20 2005 PRZ001>013-AMZ710>750-211000- 600 AM AST WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL ISLANDS. SOME OF THESE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE CAUSE FLOODING OF STREETS AND ROADWAYS...AND ALSO CAUSE LOCAL RIVERS AND CREEKS TO RAPIDLY RISE IN THESE AREAS. MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC... SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE...THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING WILL REMAIN HIGH. VIZ001-002-AMZ710>730-211000- 600 AM AST WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS. THERE MAY BE ENOUGH RAINFALL ACCUMULATION TO RESULT IN MINOR URBAN AND GUT TYPE FLOODING...WITH LOCALLY HEAVY RAINFALL POSSIBLE IN ISOLATED AREAS. MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC... SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE THE POTENTIAL FOR MINOR URBAN AND GUT TYPE FLOODING WILL REMAIN HIGH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:41 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Apr 20, 3:06 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 20, 4:02 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.